Error by Texas Compounding Pharmacy Left Hole in Patient’s Arm

Comments (0)

A Texas woman was seriously harmed by an error at her pharmacy. The error occurred at a compounding pharmacy, which is a pharmacy that tailors medicine for patients who cannot take standard medicine. Compounding pharmacies operate without the standard approvals required by the FDA for other drugs. 

The woman has a genetic disorder which causes seizures. In 2014, she began taking a very specific B-12 shot, which is tailored at a compounding pharmacy. She took over 250 shots without any side effects until recently. One shot was extremely painful and burning, and was followed by headaches and disorientation. She was sent to the emergency room. 

According to lab records, the B-12 shot she received had a pH level of 13.2, which is similar to the pH of bleach. A surgeon had to remove her damaged skin and the woman has been left in a great deal of pain with a hole in her arm. The specialized shot came from a pharmacy which made the news back in May, when a thyroid medication almost killed another patient. The medication was 54,000% higher than it should have been. The pharmacy was fined last year and put on probation. 

The Texas pharmacy board has recommended that compounding pharmacies be inspected every two years. Recently, the legislature provided money to hire more compliance inspectors that will inspect Texas pharmacies. However, many believe that enough has not been done to keep Texans safe. 

If you or a loved one has been harmed by a pharmacy error, you should speak with an attorney. Call the Houston pharmacy error attorneys at Kennedy Hodges at 855-947-0707. We can help. Call us today to learn more or to schedule a free consultation.

Be the first to comment!

Post a Comment

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.